MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); Renal Failure (2041)
Date of Event 08/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant devices are: sa-85, lot number 0009297551, use by date: 2020-08-26.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the endovascular treatment of a 59mm abdominal aortic aneurysm.It was reported that during the index procedure 10 endoanchors were implanted for a 4-10mm proximal neck.An endurant aortic cuff was also implanted to address inadequate proximal seal of the stent graft.At the end of this procedure a type ia endoleak was present.This ia endoleak was evaluated again six weeks later with a ct and ultrasound.This ia endoleak was assessed by the site as probably related to the index procedure and probably related to the stent graft device and related to the aneurysm that was treated with the endoanchors.A secondary procedure was carried out where the aaa sac was successfully coil embolized and an additional 10 endoanchors were implanted along with ballooning 5 months and 2 weeks post index procedure.The following day after the secondary procedure the patient suffered an aneurysm rupture and the persistent endoleak was noted.This event was assessed by the site as possibly related to the index/reintervention procedure, probably related to the stent graft and heli-fx devices.As a result of this the patient suffered from acute blood loss, anemia and acute kidney injury.A further interventional procedure was carried out on the same date and the patient had a bilateral renal artery snorkel and a proximal aortic cuff extension implanted and the event resolved with this additional treatment.No cause of the event was reported.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
B.5 additional information: the cause of ia endoleak was reported to be patient anatomy and a compromised neck.The cause of the rupture is attributed to failed intervention reportedly.H.6 updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9792874
Report Number9612164-2020-01034
Device Sequence Number2216589
Product Code OTD
UDI-Device Identifier00763000006617
UDI-Public00763000006617
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0009492487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer02/19/2020
03/31/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date03/05/2020
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight82